My son is on Deflazacort for over a year,in the morning he does not eat,takes a cup of milk w/drop of coffee,only and of course his med,afternoon he does eat good,he eat more in weekends or on vacation,while at school he doesn't,no appetite.He is 8.5y weight:54lbs.
We instantly (within 48 hrs) saw our son's appetite decrease by half when switching from Pred to Deflaz last fall. He has maintained his smaller appetite since, and not gained weight like when he was on Pred. Our son is 11.5.
Trey just started on the Prednisone and we as well are having problems with him eating...all of the nasty side-effects that were immediate we have fortunately not seen...HOWEVER the first week on the medication he kept telling us his tummy hurt, lost 3 pounds, and proof be told of that even after taking the medication with a large meal he would burp and sort of 'spit up'...docs put him on a daily dose of Prevacid that he takes within 1/2 hour of the steroids and it is helping him TONS (and he doesn't complain of his stomach anymore)!!!
Trey's appetite still isn't amazing by any means, we are constantly telling him and forcing him somewhat to eat, however like other's he has never been a big eater...maybe his tummy is bothering him?
Colin's appetite decreased at first- for the first few months. Then he got really hungry in the afternoon, but didn't eat much for dinner. Now it seems to be going back to normal. He has been on deflaz for six months now. He continues to do well, his mobility is much improved, he is much faster at everything , and so much happier and more confident. After 6 months, the only side effects we have noticed is a little more hair on his back (still little-kid hair), and a little bit more aggression (which may have more to do with his recent interest in Superheroes and Star Wars then the steroids- hard to know).
I think it takes their bodies a while to get used to the steroids. But we did notice the appetite decrease.
One of my boys was crazy hungry on Deflaz. The other has had his appetite drop significantly to the point where the doctor is worried about prober nourishment. The Peda. suggested that since he is very moody since starting, moody people are less likely to eat